Tennessee, 2006

Damaging Wind in Tennessee, June 11, 2006

June 11, 2006 · NWS OHX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 11, 2:15 PM CST, 7 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 2:15 PM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT SUN JUN 11 2006

.DISCUSSION...
FRONT CONTINUES TO WIGGLE AROUND IN KY...WINDS AT PAH WERE LIGHT
NLY THIS MORNING AND HAVE SHIFTED BACK TO THE SOUTH. FRONT APPEARS
TO LIE ALONG A LINE FROM CNTRL MO TO THE SRN TIP OF IL TO NEAR
JACKSON KY. RADAR RETURNS TO THE WEST SEEM TO BE HAVING A HARD TIME
MAINTAINING STRENGTH. MODELS, HOWEVER, ALL INDICATE THAT PRECIP
ACTIVITY WILL INCREASE LATE THIS AFTERNOON AND EVENING OVER MIDDLE
TENNESSEE.

FRONT IS EXPECTED TO MOVE SWD INTO THE MIDSTATE TONIGHT AS THE
CANADIAN RIDGE PRESSES FURTHER SWD. PRECIP ACTIVITY SHOULD TAPER
OFF TOMORROW AFTN AS NLY FLOW TAKES HOLD OVER THE AREA.

AS THE RIDGE MOVES FURTHER SOUTH ON MON NGT...THE GFS PUSHES
THE TROPICAL FEATURE IN THE GULF OF MEXICO NEWD ACROSS NRN FLORIDA
ON TUE...TAKING ITS MOISTURE NEWD AND WELL AWAY FROM THE MIDSTATE.

LITTLE SGFNT WX THROUGH MIDWEEK...AWAITING THE NEXT DEVELOPING LOW
PRESSURE AREA IN THE PLAINS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    69  84  62  85 /  60  20  10  10
CLARKSVILLE  66  82  59  83 /  50   0  10   0
CROSSVILLE   64  79  57  79 /  60  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jun 11, 4:08 AM CST, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT SUN JUN 11 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
508 AM CDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTHWARD ACROSS MIDDLE TENNESSEE LATE
TODAY AND TONIGHT...AND PRODUCE A CHANCE FOR THUNDERSTORMS.
A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY AND TONIGHT.

19

In the hours before

Special weather statement, Jun 11, 6:28 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SUN JUN 11 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-120100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
728 PM CDT SUN JUN 11 2006

...STRONG THUNDERSTORMS ALONG THE KENTUCKY BORDER...

AT 730 PM...THUNDERSTORMS WERE MOVING ALONG AND JUST NORTH OF THE
KENTUCKY STATE LINE...FROM NORTH OF CLARKSVILLE TO NORTH OF THE
PORTLAND AREA. SOME OF THESE STORMS ARE STRONG...AND PRODUCING WIND
GUSTS TO 45 MPH AND DIME SIZE HAIL...WITH THE POTENTIAL TO BECOME
SEVERE.

A WEAK LOW LEVEL JET...IS PUNCHING INTO WESTERN TENNESSEE THIS
EVENING...IN AN AREA OF RATHER LARGE INSTABILITY. AS A RESULT...
STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP WEST OF THE NASHVILLE
AREA BY 9 PM.

THE WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR THE
SITUATION CLOSELY. WARNINGS FOR COUNTIES NEAR THE KENTUCKY BORDER
MAY BE NEEDED BY 8 PM.

BOYD
Special weather statement, Jun 11, 7:54 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT SUN JUN 11 2006

TNZ005>011-022>034-056-057-059-062>066-120215-
BENTON-CANNON-CHEATHAM-CLAY-CUMBERLAND-DAVIDSON-DEKALB-DICKSON-
FENTRESS-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-MACON-MONTGOMERY-OVERTON-
PERRY-PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-
TROUSDALE-WHITE-WILLIAMSON-WILSON-
854 PM CDT SUN JUN 11 2006

...THUNDERSTORMS BEGINNING TO FIRE ACROSS NORTHERN MIDDLE
TENNESSEE...

THE NATIONAL WEATHER SERVICE IN NASHVILLE IS MONITORING STORMS
CLOSELY IN NORTHERN MIDDLE TENNESSEE FOR SEVERE WEATHER POTENTIAL.

ALSO...A STORM JUST TO THE WEST OF CAMDEN IS MOVING EASTWARD
AT 25 MPH...AND A WARNING MAY BE NEEDED SHORTLY FOR BENTON COUNTY.

STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES SHOULD WARNINGS
BECOME NECESSARY.

BOYD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Humphreys

When
June 11, 9:45 PM CST
Where
Humphreys County, Waverly
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.083, -87.800

Trees were down in Waverly.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515300.